Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jan 6, 2009, 12:26 PM CST for Madison County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2009, 12:26 PM CST (18:26 UTC)
- Expired
- Jan 6, 2009, 4:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 061826
FFWHUN
ALC089-062030-
/O.NEW.KHUN.FF.W.0002.090106T1826Z-090106T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1226 PM CST TUE JAN 6 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 230 PM CST
* AT 1225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED MODERATE TO HEAVY RAIN MOVING INTO THE SOUTHEAST
PORTION OF MADISON COUNTY. EARLIER RAINFALL CREATED FLOODING
CONCERNS AND THESE MAY RESUME OR BECOME WORSE AS THE RAIN RETURNS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HOPE
AND OWENS CROSSROADS.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3448 8650 3451 8654 3456 8655 3463 8635
3460 8632 3459 8629 3457 8632 3456 8631
3454 8631 3451 8633 3452 8638 3449 8642
3447 8647
$$
JE2 follow-up statements
000
WGUS74 KHUN 061926
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
126 PM CST TUE JAN 6 2009
ALC089-062030-
/O.CON.KHUN.FF.W.0002.000000T0000Z-090106T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
126 PM CST TUE JAN 6 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
SOUTHEASTERN MADISON COUNTY...
AT 125 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN ACROSS SOUTHEASTERN MADISON COUNTY.
THE PUBLIC REPORTED SOME CREEKS AND STREAMS WERE AT OR ABOVE
BANKFULL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HOPE AND
OWENS CROSSROADS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3448 8650 3451 8654 3456 8655 3463 8635
3460 8632 3459 8629 3457 8632 3456 8631
3454 8631 3451 8633 3452 8638 3449 8642
3447 8647
$$
JE000
WGUS54 KHUN 062005
FFWHUN
ALC089-062230-
/O.EXT.KHUN.FF.W.0002.000000T0000Z-090106T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
205 PM CST TUE JAN 6 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 430 PM CST
* AT 205 PM CST...FLOODING OF STREETS AND BRIDGES WAS REPORTED IN
SOUTHEAST MADISON COUNTY NEAR NEW HOPE. ADDITIONAL RAINFALL OF ONE
QUARTER TO ONE HALF INCH PER HOUR IS LIKELY FOR THE NEXT FEW HOURS.
THIS WILL EITHER PROLONG OR WORSEN THE ONGOING FLOOD SITUATION.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HOPE
AND OWENS CROSSROADS.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3448 8650 3451 8654 3456 8655 3463 8635
3460 8632 3459 8629 3457 8632 3456 8631
3454 8631 3451 8633 3452 8638 3449 8642
3447 8647
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 6, 11:35 AM CST, 51 minutes earlier.
Area forecast discussion, Jan 6, 11:35 AM CST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1135 AM CST TUE JAN 6 2009
.UPDATE...18Z AVIATION.
&&
.AVIATION...
IFR CEILINGS/VISIBILITIES PERSIST AT BOTH TAF SITES ASIDE FROM OCNL
BRIEF IMPROVEMENTS TO MVFR...AND WITH MORE RAIN DEVELOPING
UPSTREAM...SEE LITTLE REASON FOR MUCH IMPROVEMENT THIS AFTN. THERE
IS A SLIGHTLY HIGHER THREAT FOR +RA AND IFR OR BRIEF LIFR CONDITIONS
AS A SFC TROUGH PUSHES THROUGH...BUT THE TSRA THREAT IS TOO LOW TO
DIRECTLY INCLUDE ATTM. THE TROUGH WILL PROMPT A WIND SHIFT TO THE
WEST AND SOME MINOR IMPROVEMENT TO VIS IN -RA...BUT CIGS WILL REMAIN
MAINLY IFR UNTIL TMRW MORNING. AS CLOUDS LIFT...WEST WINDS MAY GUST
TO 20-25KT LATER IN THE MORNING AS WELL.
&&
.DISCUSSION...ISSUED 930 AM CST TUE JAN 6 2009...
COMPLICATED WX SITUATION CONTINUES TO UNFOLD ACROSS THE REGION THIS
MORNING. WHEREAS MUCH OF THE HEAVY RAIN FELL ALONG A CULLMAN-
MARSHALL-DEKALB AXIS OVERNIGHT...MORNING SFC ANALYSIS SUGGESTS THAT
THE BETTER CONVERGENCE AXIS HAS SHIFTED FURTHER N INTO THE REST OF
THE HUN CWFA. TRUE TO FORM...RADARS INDICATE THAT MUCH OF THE RAIN
HAS SHIFTED NWD. THE DEEPEST MOISTURE AND MOST UNSTABLE AIR REMAINS
LOCKED SOUTH OF I-59...WITH MID/UPPER 60 TEMPS AND DEWPTS NOTED FROM
BHM S AND E...WHILE MUCH MORE STABLE AIR REMAINS IN PLACE LOCALLY.
JUST A FEW CG STRIKES HAVE BEEN NOTED THIS MORNING WITHIN SOME OF
THE HEAVIER RAIN BANDS.
YESTERDAYS NAM QPF HAS BEEN DEAD ON WITH THE RAIN FORECAST FOR
TODAY. FOR WHAT IT IS WORTH...THE 12Z NAM SHOWS ANOTHER 3 INCHES OF
RAIN OR SO ALONG A VINEMONT-SCOTTSBORO-CHATTANOOGA LINE...TAPERING
TO ANOTHER INCH OR SO IN THE NW TIP. THUS SEE NO REASON TO CHANGE
MUCH WITH TODAYS FCST...WITH ONLY MINOR ADJUSTMENTS TO THE WEATHER
AND QPF BASED ON CURRENT RADAR TRENDS. OTHERWISE...TEMPS SHOULD
ESSENTIALLY REMAIN STEADY FOR THE REST OF THE DAY...AND A STRONG
NW-SE GRADIENT IS ANTICIPATED FROM UPPER 40S IN THE FAR NW...TO NEAR
60 IN THE SE.
&&
.HYDROLOGY...930 AM CST TUE JAN 6 2009...
RADAR ESTIMATES SHOW A MAX OF MORE THAN 2.5 INCHES OF RAIN OVER
NRN CULLMAN COUNTY...BUT BASED ON GROUND TRUTH REPORTS FROM
AUTOMATED RAIN GAUGES...BELIEVE HTX IS UNDERESTIMATING SLIGHTLY.
HAVE RECEIVED MULTIPLE REPORTS OF FLOODING--NOT FLASH FLOODING--IN
THAT AXIS OF EARLIER HEAVY RAINFALL...AND THESE REPORTS ARE BEING
HANDLED WITH AREAL FLOOD WARNINGS ATTM. FOR THE RIVERS...NEW
GUIDANCE FROM THE RFC SHOWS THE PAINT ROCK NEAR WOODVILLE GOING
ABOVE FLOOD STAGE AFTER MIDNIGHT AND CRESTING THURS MORNING...WITH
THE FLINT AT BROWNSBORO AND BIG NANCE AT COURTLAND BEING BROUGHT
RIGHT UP TO FLOOD STAGE. FLOOD WARNING HAS BEEN ISSUED FOR
WOODVILLE...AND POINT-SPECIFIC FLOOD WATCHES FOR THE OTHER TWO
SITES. WILL ABSOLUTELY CONTINUE WITH THE AREAL FLOOD WATCH FOR THE
ENTIRE AREA THROUGH MIDNIGHT.
&&
.PREV DISCUSSION... /ISSUED 300 AM CST TUE JAN 6 2009/
ONCE THE MAIN TROUGH BEGINS ADVECTING TO THE NE...RAINFALL SHOULD
GRADUALLY TAPER OFF. ALL OF THE MODELS SHOW WRAPAROUND MOISTURE
BEHIND THE FRONT. HOWEVER...DRY AIR ALOFT...LACK OF SUBSTANTIVE
MOISTURE ALOFT...ALONG WITH WARM AIR ALOFT SHOULD KEEP THIS PRECIP
LIGHT AND IN LIQUID FORM. HAVE THUS LEFT CHANCE OF LIGHT RAIN IN
FORECAST FOR NOW ON WEDNESDAY MORNING. TEMPS SHOULD FALL FROM THE
40S THROUGHOUT THE DAY TO LOW TO MID 30S GIVEN THE STRONG CAA BEHIND
THE FRONT AND CLOUDS CLEARING.
A STRONG RIDGE WILL MOVE OVER THE REGION BY LATE WEDNESDAY NIGHT
INTO THURSDAY. A SFC COMPLEMENT HIGH CENTERED OVER THE GULF OF
MEXICO MAY SEND SOME SOMEWHAT WARMER AIR OVER THE TN VALLEY WHICH
MAY CONTRIBUTE TO DAYTIME HIGHS REACHING INTO THE 50S.
LONG TERM...FRIDAY THROUGH MONDAY...
THE RIDGE SHOULD CONTINUE TO DOMINATE THROUGH SATURDAY AHEAD OF AN
ELONGATED TROUGH EXPECTED TO BRING ANOTHER SFC COLD FRONT AND
POSSIBILITIES OF RAIN. MOISTURE RETURN LOOKS RATHER DISMAL.
THUS...NOT EXPECTING MUCH RAINFALL WITH THIS SYSTEM WITH MORE OF A
REINFORCING SHOT OF COLD AIR. DID LEAVE SLIGHT CHANCE TO CHANCE
POPS FOR NOW GIVEN UNCERTAINTIES WITH TIMING. HOWEVER...AT THIS
POINT...ONCE THE FRONT PASSES OVER THE REGION ON SATURDAY...ANY
REMAINING CLOUDS LOOK TO QUICKLY DISSIPATE. TEMPS WILL THEN BE
COOLER IN THE 40S AS HIGHS ON SUNDAY GIVEN THE CAA BEHIND THE FRONT.
THE MOVEMENT OF THE HIGH PRESSURE SYSTEM TO THE NORTHEAST WILL ALLOW
SOUTHERLY FLOW TO RE-DEVELOP RESULTING IN WARMER CONDITIONS ON
MONDAY. THOUGH INTRIGUING TO NOTE AT THIS JUNCTURE...ANOTHER
SUBTROPICAL JET SETUP WITH A STRONG TROUGH SENDING WAVES OF MOISTURE
ACROSS THE SOUTHEAST...LOOKS TO DEVELOP LATE DAY 7/8.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
UPDATE/AVIATION/HYDROLOGY...BCC
PREV DISCUSSION...SL/77Hazardous weather outlook, Jan 6, 10:45 AM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1045 AM CST TUE JAN 6 2009 ALZ001>010-016-TNZ076-096-097-070400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1045 AM CST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... PERIODS OF RAIN...SOME OF WHICH WILL BECOME HEAVY...WILL CONTINUE THROUGH THE REST OF THE DAY. THIS WILL PRODUCE AREAS OF STREET AND CREEK FLOODING...WITH FLASH FLOODING POSSIBLE WITHIN THE HEAVIEST RAIN BANDS. ANOTHER ROUND OF HEAVIER RAIN IS LIKELY LATE THIS AFTERNOON INTO THIS EVENING AS A WEAK COLD FRONT PUSHES THROUGH THE AREA FROM WEST TO EAST. IN ADDITION...THE RAINFALL WILL CREATE A FLOODING THREAT ON LARGER RIVERS ACROSS THE AREA. CONSULT THE LATEST FLOOD WATCHES...WARNINGS...OR STATEMENTS FOR THE LATEST ON THE FLOODING SITUATION. THERE IS A SMALL THREAT OF STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN AND EASTERN PORTIONS OF CULLMAN...MARSHALL...AND DEKALB COUNTIES LATE THIS AFTERNOON. THE STORMS MAY PRODUCE GUSTY WINDS APPROACHING 50 MPH...WHICH MAY CARRY AN INCREASED RISK OF DOWNED TREES WHEN COMBINED WITH THE HEAVY RAINFALL. RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST...BY EARLY TO MID EVENING WEST OF INTERSTATE 65...AND AROUND MIDNIGHT CLOSE TO THE GEORGIA STATE LINE. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE COMMON...LOCALLY UP TO 6 INCHES...WITH THE HIGHEST AMOUNTS SOUTH OF THE TENNESSEE RIVER AND EAST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER IS UNLIKELY. HOWEVER...ANY REPORTS OF FLOODING OR EXCESSIVE RAINFALL ARE GREATLY APPRECIATED. BCC
In the hours before
Local storm report, Jan 6, 8:45 AM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 AM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLASH FLOOD 5 SW ALBERTVILLE 34.21N 86.27W
01/06/2009 MARSHALL AL EMERGENCY MNGR
BRIDGES REPORTED FLOODED ON NEEDMORE ROAD IN ALBERTVILLE.
0816 AM FLASH FLOOD 1 N HORTON 34.21N 86.30W
01/06/2009 MARSHALL AL EMERGENCY MNGR
BRIDGE REPORTED FLOODED ON WHITE OAK ROAD.
0816 AM FLASH FLOOD 1 NNW HORTON 34.22N 86.30W
01/06/2009 MARSHALL AL EMERGENCY MNGR
BRIDGE REPORTED FLOODED ON WHITE OAK ROAD.
0816 AM FLASH FLOOD 4 SSW ALBERTVILLE 34.21N 86.25W
01/06/2009 MARSHALL AL EMERGENCY MNGR
BRIDGE REPORTED FLOODED ON HORTON ROAD.
0839 AM FLASH FLOOD 4 ESE ALBERTVILLE 34.23N 86.15W
01/06/2009 MARSHALL AL EMERGENCY MNGR
EAST HENDERSON ROAD CLOSED DUE TO STANDING WATER OVER
ROADWAY.
&&
KWEBERLocal storm report, Jan 6, 9:18 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
918 AM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLOOD 5 SW ALBERTVILLE 34.21N 86.27W
01/06/2009 MARSHALL AL EMERGENCY MNGR
BRIDGES REPORTED FLOODED ON NEEDMORE ROAD IN ALBERTVILLE.
0816 AM FLOOD 1 N HORTON 34.21N 86.30W
01/06/2009 MARSHALL AL EMERGENCY MNGR
BRIDGE REPORTED FLOODED ON WHITE OAK ROAD.
0816 AM FLOOD 4 SSW ALBERTVILLE 34.21N 86.25W
01/06/2009 MARSHALL AL EMERGENCY MNGR
BRIDGE REPORTED FLOODED ON HORTON ROAD.
0816 AM FLOOD 1 NNW HORTON 34.22N 86.30W
01/06/2009 MARSHALL AL EMERGENCY MNGR
BRIDGE REPORTED FLOODED ON WHITE OAK ROAD.
0839 AM FLOOD 4 ESE ALBERTVILLE 34.23N 86.15W
01/06/2009 MARSHALL AL EMERGENCY MNGR
EAST HENDERSON ROAD CLOSED DUE TO STANDING WATER OVER
ROADWAY.
&&
CDARDENLocal storm report, Jan 6, 9:54 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
954 AM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLOOD 5 NE ARAB 34.36N 86.42W
01/06/2009 MARSHALL AL EMERGENCY MNGR
WATER REPORTED OVER SCANT MORGAN AL TRAINED SPOTTER
1 TO 3 INCHES OF WATER COVERING ROAD NEAR THE
INTERSECTION OF DOUGLAS ROAD AND HIGHWAY 55 EAST.
0944 AM FLOOD 1 SE ANDERSON 34.92N 87.26W
01/06/2009 LAUDERDALE AL EMERGENCY MNGR
HIGHWAY 156 IN THE ANDERSON COMMUNITY IS CLOSED DUE TO
HIGH WATER.
&&
KWEBERLocal storm report, Jan 6, 11:44 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1144 AM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLOOD 4 NE ARAB 34.36N 86.44W
01/06/2009 MARSHALL AL EMERGENCY MNGR
WATER REPORTED OVER THE ROADWAY AT SMITH CIRCLE FROM
SMALL NEARBY STREAM.
0816 AM FLOOD 2 WNW ARAB 34.32N 86.52W
01/06/2009 MARSHALL AL EMERGENCY MNGR
BRIDGE ON SUNDOWN ROAD CLOSED.
0816 AM FLOOD 5 S ALBERTVILLE 34.19N 86.21W
01/06/2009 MARSHALL AL EMERGENCY MNGR
FLOODING OVER ROAD AT TIBBIT CIRCLE.
0955 AM FLOOD 2 SE ANDERSON 34.91N 87.24W
01/06/2009 LAUDERDALE AL EMERGENCY MNGR
HIGHWAY 534 IS CLOSED DUE TO FLOODING.
1018 AM FLOOD 4 N ROGERSVILLE 34.88N 87.30W
01/06/2009 LAUDERDALE AL EMERGENCY MNGR
COUNTY ROAD 96 NEAR FIRST CREEK CLOSED DUE TO FLOODING.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 8:22 AM CST | Areal Flood Warning | HUN | DeKalb, Marshall | 3 hr |
| Jan 6, 8:51 AM CST | River Flood Warning | HUN | Jackson, Madison, Marshall | 3 days |
| Jan 6, 8:52 AM CST | River Flood Watch | HUN | Madison | 3 hr |
| Jan 6, 8:52 AM CST | River Flood Watch | HUN | Lawrence | 5 hr |
| Jan 6, 10:43 AM CST | Flash Flood Warning | HUN | Cullman, DeKalb, Jackson, Marshall, Morgan | 6 hr |
| Jan 6, 12:00 PM CST | River Flood Warning | HUN | Madison | 32 hr |
| Jan 6, 1:35 PM CST | River Flood Warning | HUN | Lawrence | 56 hr |
| Jan 6, 1:45 PM CST | Flash Flood Warning | HUN | Jackson, Lawrence, Limestone, Madison, Morgan | 3 hr |
| Jan 6, 1:51 PM CST | Severe Thunderstorm Warning | HUN | DeKalb | 24 min |
| Jan 6, 1:53 PM CST | Tornado Warning | HUN | DeKalb | 37 min |
| Jan 6, 3:13 PM CST | Flash Flood Warning | HUN | DeKalb | 6 hr |
| Jan 6, 3:20 PM CST | Tornado Warning | HUN | DeKalb | 25 min |
| Jan 6, 4:26 PM CST | Flash Flood Warning | HUN | Cullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more | 7 hr |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.